MAUDE Adverse Event Report: DIVERSATEK HEALTHCARE M-FLEX SILICONE BOUGIE; ESOPHAGEAL BOUGIE

DIVERSATEK HEALTHCARE M-FLEX SILICONE BOUGIE; ESOPHAGEAL BOUGIE
Model Number 1206-54
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer contacted diversatek healthcare on (b)(6) and stated the tip had detached from the catheter shaft when the bougie was being inserted prior to a surgical procedure.The user facility stated, "the bougie was being inserted and resistance was met at a short distance.When pulling it out, a six inch segment of the distal end remained.The tip could be seen in the mouth and was removed by hand.While the patient remained intubated the airway was irrigated and suctioned.A bronchoscopy and endoscopy was performance with no damage noted." while the device was not returned for evaluation, the user facility did send pictures of the device.The device broke at the bonded junction between the molded silicone distal tip and the molded proximal silicone catheter shaft.This device is weighted with tungsten powder to aid in placement during 'blind' esophageal dilatations.The tungsten powder is non-toxic and an sds is available on the diversatekhealthcare.Com website.The sds was also sent to the user on (b)(6) when they reported the event.The sds states the tungsten is non-toxic and there are no potential health effects from inhalation and possible gastrointestinal irritation with ingestion.Diversatek healthcare performed an investigation by reviewing the pictures provided by the user facility, production records of this lot, the manufacturing process, and the device design.This reusable device was manufactured and sold in 2019.The shelf life of this device is 3 years and this device had been approximately 20 months old at the time of this event.The device history record of the production lot was reviewed and no issues were recorded.The manufacturing process was investigated and no issues were noted.The current design of this device joint is used in (b)(4) different sizes/styles of this device on the market since 2007 and this is the only reported incident of separation of this joint.The tungsten powder is specifically used as the fill material because it is non-toxic.Based on a review of the trending reports and the information available, the cause of this malfunction is not believed to be any systemic issue related to design or manufacturing.Diversatek healthcare has determined that there are no new safety or efficacy issues as a result of this event, and therefore, no future action will be taken.
 
Event or Problem Description
Per sus voluntary event report mw5101618 from (b)(6): "endoscopy bougie being used in surgical case was being removed when the tip came off.The tip was retrieved, however, tungsten powder from the bougie was noted in the pt's mouth.".

Brand Name
M-FLEX SILICONE BOUGIE
Common Device Name
ESOPHAGEAL BOUGIE
Manufacturer (Section D)
DIVERSATEK HEALTHCARE
102 e keefe ave
milwaukee WI 53212
MDR Report Key12078869
Report Number2183446-2021-00001
Device Sequence Number3464982
Product Code FAT
UDI-Device Identifier00816734020173
UDI-Public00816734020173
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K972119
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 06/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model Number1206-54
Device Catalogue Number1206-54
Device Lot Number224102
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/01/2021
Initial Report FDA Received Date06/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;